Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Columbia, SC

May 1, 2016Fairfield County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 1, 2016, 6:24 PM EDT for Fairfield County, South Carolina. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2016, 6:24 PM EDT (22:24 UTC)
Expired
May 1, 2016, 7:15 PM EDT
In force
51 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Fairfield County, SC

The radar

The Columbia radar (KCAE), 45 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 6:26 PM EDTHAIL 16 Wnw Winnsboro, SCQUARTER SIZED HAIL REPORTED AT LEBANON MART ON HWY 34. TIME ESTIMATED BASED ON RADAR.
May 1, 6:45 PM EDTHAIL 11 N Winnsboro, SCWLTX-TV RELAYED A PUBLIC REPORT OF QUARTER SIZED HAIL AT EVANS AND MAIN IN WINNSBORO.
May 1, 6:55 PM EDTHAIL 0.75Winnsboro, SCWINNSBORO PD REPORTED 3/4 INCH HAIL
May 1, 7:03 PM EDTHAIL 11 Sw Winnsboro Mills, SCCONVENIENCE STORE EMPLOYEE REPORTED QUARTER SIZED HAIL IN PROGRESS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WUUS52 KCAE 012224
SVRCAE
SCC039-012315-
/O.NEW.KCAE.SV.W.0022.160501T2224Z-160501T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
624 PM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA...

* UNTIL 715 PM EDT

* AT 624 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  WINNSBORO...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WINNSBORO...RIDGEWAY AND WINNSBORO MILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3445 8087 3425 8098 3423 8104 3423 8106
      3436 8131 3449 8127
TIME...MOT...LOC 2224Z 291DEG 10KT 3441 8121 

HAIL...1.00IN
WIND...60MPH
 
$$

CJR
2 follow-up statements
856 
WWUS52 KCAE 012246
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
646 PM EDT SUN MAY 1 2016

SCC039-012315-
/O.CON.KCAE.SV.W.0022.000000T0000Z-160501T2315Z/
FAIRFIELD SC-
646 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL FAIRFIELD COUNTY...

AT 640 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINNSBORO...
MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED QUARTER SIZED HAIL AND 60 MPH WINDS
         POSSIBLE WITH THIS STORM AS WELL AS WEAK ROTATION. A
         ROTATING WALL CLOUD WAS VISUALLY CONFIRMED THROUGH SOCIAL
         MEDIA INDICATING A WELL ORGANIZED STORM. A BRIEF WEAK
         TORNADO MAY BE POSSIBLE...HOWEVER THERE ARE NO INDICATIONS
         OF A TORNADO AT THIS TIME.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...RIDGEWAY AND WINNSBORO MILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3445 8087 3425 8098 3423 8104 3423 8106
      3439 8125 3448 8121
TIME...MOT...LOC 2240Z 291DEG 10KT 3439 8116 

HAIL...1.00IN
WIND...60MPH
 
$$

CJR
705 
WWUS52 KCAE 012302
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
702 PM EDT SUN MAY 1 2016

SCC039-012315-
/O.CON.KCAE.SV.W.0022.000000T0000Z-160501T2315Z/
FAIRFIELD SC-
702 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL FAIRFIELD COUNTY...

AT 701 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WINNSBORO...
MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...RIDGEWAY AND WINNSBORO MILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3445 8087 3425 8098 3433 8114 3443 8112
TIME...MOT...LOC 2301Z 291DEG 11KT 3436 8108 

HAIL...1.00IN
WIND...<50MPH
 
$$

CJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:42 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 1, 2:42 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
242 PM EDT SUN MAY 1 2016

.SYNOPSIS...
A MOIST SOUTHERLY FLOW WILL CONTINUE INTO THE FORECAST AREA
THROUGH MONDAY AHEAD OF A SLOW MOVING COLD FRONT. THE FRONT WILL
BE NEAR THE REGION TUESDAY AND WEDNESDAY...KEEPING THE CHANCE OF
STORMS IN THE FORECAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...REMNANT MORNING CONVECTIVE COMPLEX HAS DIMINISHED
A BIT BUT CONTINUES TO DRIFT SOUTHEASTWARD ACROSS THE EASTERN
MIDLANDS WHILE NEW CONVECTION HAS DEVELOPING ACROSS THE SOUTHEAST
MIDLANDS AND LOWER CSRA ALONG A LOW LEVEL CONVERGENCE ZONE AND
WITHIN THE AXIS OF HIGHEST PRECIPITABLE WATER VALUES AROUND 1.6
INCHES. WATER VAPOR IMAGERY SHOWING DRIER AIR ALOFT MOVING OVER
THE REGION WHICH MAY HELP SUPPORT POSSIBLE ISOLATED STRONG
CONVECTION WITH DAMAGING WIND GUSTS AND SOME HAIL. COVERAGE OF
CONVECTION WILL BE HIGHEST EAST AND SOUTH OF THE I-20 CORRIDOR
THROUGH EARLY EVENING WHILE FURTHER WEST COVERAGE SHOULD BE MORE
ISOLATED IN THE WAKE OF THE SHORTWAVE ENERGY. CONVECTION SHOULD
BE DIMINISHING BY EVENING WITH THE LOSS OF HEATING.

TONIGHT...AGAIN THERE ARE SOME DIFFERENCES AMONG THE GUIDANCE IN
HANDLING SHORTWAVE ENERGY APPROACHING THE AREA LATER TONIGHT WITH
SOME SHOWING SHOWERS AND THUNDERSTORMS WHILE OTHERS DO NOT. WILL
LOWER POPS THROUGH THE LATE EVENING HOURS BUT STILL HOLD ON TO
SOME CHANCE POPS TOWARD DAWN MONDAY GIVEN THE POTENTIAL FOR
ADDITIONAL NOCTURNAL CONVECTION. MILD TEMPERATURES ARE EXPECTED
OVERNIGHT IN THE MID TO UPPER 60S AS STRATUS SHOULD REDEVELOP WITH
A STRONG LOW LEVEL JET AND CONTINUED ABUNDANT BOUNDARY LAYER
MOISTURE.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
.MONDAY...I EXPECT ANOTHER ROUND OF LOW CLOUDS IN THE EARLY
MORNING WITH DECENT WINDS ABOVE THE SURFACE AND A NICE ELEVATED
INVERSION SET UP PER FORECAST SOUNDINGS. DEEP MOISTURE WILL REMAIN
IN PLACE FOR MONDAY AS PW VALUES CONTINUE TO BE IN THE 1.5 TO
1.75 INCH RANGE. SURFACE BOUNDARIES WILL CONTINUE TO BE
RELATIVELY DIFFUSE...BUT ANOTHER IN A SERIES OF WEAK DISTURBANCES
WILL APPROACH FROM THE WEST BY AFTERNOON...HELPING TO SPAWN MORE
SCATTERED SHOWERS AND THUNDERSTORMS. THE BETTER CONCENTRATION OF
CONVECTION IS EXPECTED TO BE IN THE SOUTHEASTERN HALF OF THE CWA
WHERE GREATER LOW LEVEL INSTABILITY WILL RESIDE...BUT THERE IS AT
LEAST A CHANCE EVERYWHERE. MAX TEMPS WILL GET UP INTO THE MID 80S
BEFORE THE CONVECTIVE CLOUD COVER TAKES OVER AND COOLS THINGS
BACK DOWN.

.MONDAY NIGHT...THERE WILL BE ANOTHER GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS MONDAY NIGHT AS THE STRONGEST JET OF THE SERIES
DIPS FURTHER TO THE SOUTHEAST IN RESPONSE TO AN AMPLIFYING TROF
IN EASTERN NORTH AMERICA. THIS CLOSER APPROACH WILL ENHANCE UPPER
LEVEL DIVERGENCE...SUPPORTING CONVECTION DESPITE THE LOSS OF
DAYTIME HEATING. MIN TEMPS WILL AGAIN REMAIN ABOVE NORMAL IN THE
MID TO UPPER 60S DUE TO THICK INSULATING CLOUDS AND SUSTAINED
SOUTHWESTERLY WINDS OF 5 TO 10 KNOTS ALL NIGHT...PROVIDING LOW
LEVEL WARM ADVECTION.

.TUESDAY...RAIN LOOKS LIKELY AGAIN ON TUESDAY AS THE TROF CONTINUES
TO DEEPEN AND A COLD FRONT STARTS TO APPROACH FROM THE
NORTHWEST. DEEP MOISTURE WILL REMAIN IN PLACE OVER THE AREA INTO
EARLY AFTERNOON...BUT SOME DRYING WILL START TOP MOVE IN FROM
THE NORTHWEST LATER IN THE DAY. THE EXACT TIMING IS STILL A
CHALLENGE DUE TO MODEL DIFFERENCES...BUT TO REFLECT THE
UNCERTAINTY I HAVE HIGHER POPS IN THE EASTERN HALF OF THE FA
TUESDAY.

.TUESDAY NIGHT...A COLD FRONT WILL MOVE TROUGH THE CWA TUESDAY
NIGHT...BRINGING IN DRIER AND COOLER AIR. HOWEVER...I HAVE LEFT IN
CHANCE POPS DUE TO THE TIMING UNCERTAINTY MENTIONED ABOVE AS
A SLOWER ECMWF SOLUTION WOULD ALLOW CONVECTION TO LINGER THROUGH
THE EVENING.

.WEDNESDAY...THE AREA LOOKS TO DRY OUT ON WEDNESDAY AS A SURFACE
LOW AND TRAILING COLD FRONT GET PULLED OUT INTO THE ATLANTIC AND
DRY WESTERLY FLOW AT LOW LEVELS BECOMES ESTABLISHED. MAX TEMPS
WILL BE COOLER WITH HIGHS ONLY REACHING THE MID TO UPPER 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE GLOBAL MODELS STILL DIFFER IN THE DETAILS OF THE ANOMALOUS
UPPER LOW THAT IS EXPECTED TO DEVELOP OVER THE EASTERN U.S. FOR
THE SECOND HALF OF THE WEEK. THE ECMWF DROPS THE LOW FURTHER TO
THE SOUTHEAST AND HAS A SHARP UPPER TROF MOVING THROUGH
THURSDAY AFTERNOON...BRINGING THE THREAT OF LOW TOPPED SHOWERS
AND MAYBE EVEN SOME GRAUPLE/SMALL HAIL WITH 500 MB TEMPS EXPECTED
TO DROP BELOW -25C. THE GFS KEEPS THE CORE AND THE GREATEST
INSTABILITY FURTHER NORTH...PROVIDING DRY CONDITIONS THURSDAY
AFTERNOON. GIVEN THAT THE ECMWF SOMETIMES OVER AMPLIFIES THESE
SITUATIONS...I HAVE STAYED ON THE LOWER END OF THE GUIDANCE AND
JUST HAVE A SLIGHT CHANCE OF SHOWERS OVER LANCASTER AND
CHESTERFIELD COUTNIES THURSDAY AFTERNOON. THE UPPER LOW SHOULD
START MOVING SLOWLY EAST BY FRIDAY AND THE WEEKEND...WITH A
GRADUAL WARMING TREND IN STORE AND PRECIP CHANCES QUITE LOW.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
GENERALLY VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THROUGH
THE EVENING THEN MVFR CIGS RETURN TONIGHT.

CONVECTION ONGOING EARLY THIS AFTERNOON ACROSS MUCH OF THE EASTERN
MIDLANDS WITH ISOLATED STORMS DEVELOPING FURTHER WEST. OGB IS THE
MOST LIKELY TO BE IMPACTED WITH STORMS AND HAVE INCLUDED TSRA
THERE. STORMS POSSIBLE AT CAE/CUB BUT LESS CONFIDENCE THERE AND
AGS/DNL SHOULD NOT BE IMPACTED. WINDS FROM THE SOUTH TO SOUTHWEST
WILL CONTINUE THROUGH THE PERIOD AROUND 10 KNOTS OR LESS.

ANOTHER ROUND OF NOCTURNAL STRATUS ASSOCIATED WITH ABUNDANT LOW
LEVEL MOISTURE AND A LOW LEVEL JET IS EXPECTED TO DEVELOP AFTER
08Z BUT SHOULD MIX OUT AROUND 15Z.

EXTENDED AVIATION OUTLOOK...WE COULD SEE SOME LOW CLOUDS
CREATING PROBLEMS FOR A FEW HOURS AT THE TERMINALS BOTH TUESDAY
AND WEDNESDAY MORNINGS AS THE LOW LEVEL MOISTURE RETAINS ITS HOLD
ON THE AREA. OTHERWISE...SCATTERED CONVECTION MAY CAUSE SOME
BRIEF MVFR/IFR CONDITIONS EACH AFTERNOON/EVENING THROUGH
WEDNESDAY. CONDITIONS SHOULD IMPROVE FOR THE END OF THE WEEK WITH
MAINLY VFR EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
Hazardous weather outlook, May 1, 4:37 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
437 AM EDT SUN MAY 1 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020845-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
437 AM EDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS TODAY AND THIS EVENING COULD POSSIBLY CONTAIN
DAMAGING WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS MONDAY AND TUESDAY COULD POSSIBLY CONTAIN DAMAGING
WIND AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 1, 4:10 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
410 PM EDT SUN MAY 1 2016

SCZ027-028-030-036-037-012045-
LEXINGTON-RICHLAND-CALHOUN-ORANGEBURG-AIKEN-
410 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGEBURG...
NORTHWESTERN CALHOUN...SOUTH CENTRAL RICHLAND...SOUTHERN LEXINGTON
AND NORTHEASTERN AIKEN COUNTIES...

AT 410 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF
GASTON...OR 14 MILES SOUTH OF RED BANK...MOVING EAST AT 25 MPH.

WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GASTON...SWANSEA...WAGENER...NORTH...PELION...PERRY AND WOODFORD.

LAT...LON 3363 8159 3386 8136 3390 8092 3357 8097
TIME...MOT...LOC 2010Z 273DEG 20KT 3373 8128

CJR
Local storm report, May 1, 5:28 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
528 PM EDT SUN MAY 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     7 WSW VANCE             33.38N 80.52W
05/01/2016                   ORANGEBURG         SC   LAW ENFORCEMENT

            TREES DOWN NEAR I-95 AND US 176

&&

DCM
Special weather statement, May 1, 5:43 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
543 PM EDT SUN MAY 1 2016

SCZ021-012230-
FAIRFIELD-
543 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAIRFIELD COUNTY...

AT 542 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLACKSTOCK...OR 9 MILES
NORTHWEST OF WINNSBORO...MOVING EAST AT 10 MPH.

WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WINNSBORO AND BLACKSTOCK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3456 8118 3454 8098 3438 8098 3440 8129
      3454 8131 3456 8121
TIME...MOT...LOC 2142Z 268DEG 8KT 3447 8121

CJR
Local storm report, May 1, 6:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
621 PM EDT SUN MAY 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      1 SE COLUMBIA           33.99N 81.03W
05/01/2016                   RICHLAND           SC   LAW ENFORCEMENT

            USC POLICE REPORTED FLOODING AT 1400 WHEAT
            ST, ROAD IMPASSABLE.

&&

DCM
Local storm report, May 1, 6:22 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
622 PM EDT SUN MAY 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      1 SSE COLUMBIA          33.99N 81.03W
05/01/2016                   RICHLAND           SC   LAW ENFORCEMENT

            USC POLICE REPORTED FLOODING AT 300 SUMTER
            ST, ROAD IMPASSABLE.

&&

DCM
Local storm report, May 1, 6:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
623 PM EDT SUN MAY 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      1 SSE COLUMBIA          33.99N 81.03W
05/01/2016                   RICHLAND           SC   LAW ENFORCEMENT

            USC POLICE REPORTED FLOODING AT INTERSECTION
            OF MAIN AND WHALEY ST, ROAD IMPASSABLE.

&&

DCM

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:14 PM EDTAreal Flood AdvisoryCAELancaster61 min
Apr 30, 8:31 PM EDTFlash Flood WarningCAELancaster2 hr
May 1, 7:38 AM EDTAreal Flood AdvisoryCAELancaster3 hr
May 1, 7:38 AM EDTAreal Flood AdvisoryCAELancaster3 hr
May 1, 9:03 AM EDTSpecial Weather StatementCAEChesterfield, Kershaw57 min
May 1, 11:21 AM EDTAreal Flood AdvisoryCAEChesterfield, Kershaw3 hr
May 1, 1:12 PM EDTSpecial Weather StatementCAELee63 min
May 1, 1:26 PM EDTSpecial Weather StatementCAEKershaw64 min
May 1, 1:45 PM EDTSpecial Weather StatementCAELee, Sumter60 min
May 1, 1:53 PM EDTSpecial Weather StatementCAECalhoun67 min
May 1, 2:48 PM EDTSpecial Weather StatementCAEOrangeburg57 min
May 1, 2:58 PM EDTSevere Thunderstorm WarningCAEOrangeburg62 min
May 1, 4:03 PM EDTAreal Flood AdvisoryCAEOrangeburg117 min
May 1, 4:10 PM EDTSpecial Weather StatementCAELexington35 min
May 1, 5:01 PM EDTAreal Flood AdvisoryCAELexington, Richland119 min
May 1, 5:43 PM EDTSpecial Weather StatementCAEFairfield47 min
May 1, 5:49 PM EDTFlash Flood WarningCAELexington, Richland86 min
May 1, 5:52 PM EDTSevere Thunderstorm WarningCAEFairfield38 min
May 1, 7:13 PM EDTSpecial Weather StatementCAEFairfield47 min
May 1, 7:24 PM EDTSpecial Weather StatementCAEEdgefield51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.